IJPAM: Volume 87, No. 4 (2013)
POISSON APPROXIMATION BY -FUNCTIONS
Department of Mathematics
Faculty of Science
Chonburi, 20131, THAILAND
Abstract. We extend the result of Poisson approximation [#!M!#] to approximate the distribution of a sum of independent non-negative integer-valued random variables. A general upper bound for the total variation distance in terms of each -function is obtained. Examples have been given to illustrate applications of the result.
Received: May 7, 2013
AMS Subject Classification: 62E17, 60F05, 60G50
Key Words and Phrases: Poisson approximation, Stein-Chen method, -functions
Download paper from here.
DOI: 10.12732/ijpam.v87i4.3 How to cite this paper?
Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395